Hi everyone!

I was admitted in the hospital for 7 days ,my platelet was 3 ( i know its oh my god ) my doctor did not give me any blood transfusion bcuz he said my immune system will destroy it so there is no use. He put me on 50mg prednisone. After the 6 day finally from 3 , my cell went up to 27. Still on medicine but 10 mg now. last cell count was 165. I go every week to the hospital. My question to you guys are i was fine with higher dose now im feeling confused, dizzy at times, my ears kind of get blocked. I told my doc she said my p cell i normal so she has no idea why im feeling this way. Did anyone else experience anything like this? or do you have any suggestions or advice for me? Im 29 year old. I will really appreciate your help guys.

10 Replies

  • Hi Adna, Sounds as though you have done well with prednisone with count going up. The effects you describe sound like side effects to the steroid. The next step is to see if you can come off the steroids and live without anything. Many do, me included, I have lived for 10+ years with a count of 10 and no medication and therefore no side effects. Speak to your doctor about this and good luck.

  • Hi Adna

    I sometimes take steroids when my count is very low (below 10). They are horrible but they raise my count really well. I have side effects when I'm on them and when I am reducing them to come off them. The symptoms you describe are familiar to me. I'm reducing at the moment and feel off my legs, weak and bit achey in my joints. This will improve once I've been off them for a week or so. I think the symptoms you describe could be due to steroid withdrawal but maybe ask your doctor if this is a possibility?

    Regards. Janet

  • I think it is the effect of steroids. I too have what I term 'steroid brain' when on a high dose. You have been able to reduce really quickly which is wonderful. The higher dose will still be in your system though which probably explains why you didn't feel this way early on. Good luck.

  • Steroids have awful side effects. I ate everything in sight, had a short temper, could not sleep, ached all over. Each of us is different and i hope you can find a dose that suits ( ideally none).

  • I had full weight gain, stretch marks and mood swings. it's the bad medicine anybody could get but we ITP ppl cant help. Dont worry, you will get rid of those side effects soon. But try to go off of Steriods and see if you can live without much problems. For most of us, low count wont cause any issues but side effects of Steriods gives too many.

  • I was also diagonised with ITP in April and was advised to take prednisole 50. But I have tried homeo and within three weeks plt went upto 171. However, I had viral fever and plt now came back to 75. Still I feel the Homeo worked/working in me. Please try it but on your own risk as I did. I am a heart patient too, hence taking prednisole will have havoc on me.

  • Hi I also had very bad dizziness when taking the steroids, it stopped when I was weened off them. My count was 7 last year now holding at 89 without meds.

    Good luck hope yours will too


  • Thank you sooo much everyone, you guys r gr8. I hope my numbers remain good so i get off this pill.

  • My son is 4 and he was on this drug for more than 3 months at high dose because his counts are always low to the 1000 so he kind of experienced some your symptoms is some of the side effects but they go away don't worry he is now on a research study with romiplostim because his counts won't go up. He was diagnosed with ITP since last year and hospitalized many times and we are still trying new treatments. He is very active sometimes he experiences aching legs and head aches gets tired so often but other than that he is a normal kid

  • I feel bad of your little one. If its so hard for adults i wonder how he is feeling it. hopefully they will figure it out. well I had another appointment my dr said my dizziness is nothing do with side effects bcuz 10 mg is such a low dose it cant give me any side effect. im startin 5 mg tomorrow.

You may also like...